Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 47, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Nov 7, 2008, 3:20 AM CST. It took effect at Nov 7, 2008, 9:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2008, 3:20 AM CST (09:20 UTC)
- In effect from
- Nov 7, 2008, 9:00 PM CST
- Expired
- Nov 8, 2008, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS74 KMOB 070920 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 320 AM CST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE ALABAMA AND WESTERN FLORIDA PANHANDLE GULF WATERS THIS EVENING THROUGH EARLY SATURDAY MORNING... .A COLD FRONT IS FORECAST TO BRING A WIND SHIFT TO THE MARINE ZONES BEGINNING LATE THIS AFTERNOON. IN THE WAKE OF THE FRONTAL PASSAGE...COOL AIR DRAINAGE OFF THE LAND TONIGHT CAUSES AN INCREASE IN NORTHWEST TO NORTHERLY WINDS. GMZ650-655-670-675-071600- /O.NEW.KMOB.SC.Y.0047.081108T0300Z-081108T1400Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 320 AM CST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY. IN THE WAKE OF A FRONTAL PASSAGE...GUSTY NORTHWEST TO NORTHERLY WINDS OF 20 TO 25 KNOTS WINDS ARE FORECAST TONIGHT. WINDS ARE FORECAST TO DECREASE BY MID AND LATE MORNING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
000 WHUS74 KMOB 072034 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 234 PM CST FRI NOV 7 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ALABAMA AND WESTERN FLORIDA PANHANDLE GULF WATERS THIS EVENING THROUGH EARLY SATURDAY MORNING... .A COLD FRONT MOVING ACROSS THE COASTAL WATERS THIS AFTERNOON AND EVENING WILL BRING A WIND SHIFT BEGINNING LATE THIS AFTERNOON...WITH WINDS SWITCHING FROM SOUTHERLY TO NORTHWESTERLY BY THIS EVENING. IN THE WAKE OF THE FRONT...COOL AIR DRAINAGE OFF THE LAND TONIGHT WILL CAUSE AN INCREASE IN NORTHWEST TO NORTHERLY WINDS OVER MUCH OF THE MARINE AREA. WINDS WILL BE IN THE 15 TO 20 KNOT RANGE OVER MOBILE BAY...AND CLOSER TO 20 TO 25 KNOTS OVER THE GULF WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. GMZ650-655-670-675-080445- /O.CON.KMOB.SC.Y.0047.081108T0300Z-081108T1400Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 234 PM CST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SATURDAY. IN THE WAKE OF A FRONTAL PASSAGE...GUSTY NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS WINDS ARE EXPECTED TONIGHT OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. WINDS ARE FORECAST TO DECREASE BY MID AND LATE MORNING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS74 KMOB 080321 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 921 PM CST FRI NOV 7 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ALABAMA AND WESTERN FLORIDA PANHANDLE GULF WATERS THROUGH EARLY SATURDAY MORNING... .A COLD FRONT MOVED ACROSS THE COASTAL WATERS THIS AFTERNOON AND EVENING...BRINGING A WIND SHIFT TO NORTHWESTERLY. IN THE WAKE OF THE FRONT...COOL AIR DRAINAGE OFF THE LAND TONIGHT WILL CAUSE AN INCREASE IN NORTHWEST TO NORTHERLY WINDS OVER MUCH OF THE MARINE AREA. WINDS WILL BE IN THE 15 TO 20 KNOT RANGE OVER MOBILE BAY...AND CLOSER TO 20 TO 25 KNOTS OVER THE GULF WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. GMZ650-655-670-675-081130- /O.CON.KMOB.SC.Y.0047.000000T0000Z-081108T1400Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 921 PM CST FRI NOV 7 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST SATURDAY. IN THE WAKE OF A FRONTAL PASSAGE...GUSTY NORTHWEST TO NORTH WINDS OF 20 TO 25 KNOTS WINDS ARE EXPECTED TONIGHT OVER THE GULF COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. WINDS ARE FORECAST TO DECREASE BY MID TO LATE MORNING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 11:36 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 6, 11:36 PM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1136 PM CST THU NOV 6 2008 .AVIATION UPDATE 07/06Z...MID LEVEL CLOUDS ARE MOBING INTO SOUTHWEST ALABAMA AT THE MIDNIGHT HOUR AND WILL SPREAD WEST INTO THE PANHANDLE AND SOUTH ALABAMA IN THE NEXT 2 TO 3 HOURS. CEILINGS INITIALLY ABOVE 7K WILL GRADUALL LOWER WITH TIME...BECOMING MVFR BY SUNRISE ALL BUT EXTREME EAST. A FEW PATCHES OF IFR IN FOG POSSIBLE MOST ANYWHERE OVERNIGHT BUT MORE LIKELY NEAR BODIES OF WATER AND EAST OF I-65 WHERE MID CLOUDS HAVE NOT YET ARRIVED. A FEW SHOWERS POSSIBLE OVERNIGHT BUT BEST CHANCE FOR THUNDERSTORMS WILL BE DURING THE DAY...STARTING IN THE WEST AROUND DAYLIGHT AND SPREADING EAST WITH TIME. SOME BRIEF IFR CONDITIONS IN AND NEAR SCATTERED TO NUMEROUS THUNDERSTORMS... ESPECIALLY FROM MID MORNING TO MID AFTERNOON FROM THE WEST TO THE EAST /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 59 74 48 73 / 20 60 40 00 PENSACOLA 58 76 53 74 / 10 40 50 05 DESTIN 65 72 62 70 / 05 30 60 10 EVERGREEN 54 73 47 72 / 10 50 50 05 WAYNESBORO 58 70 43 71 / 40 70 30 00 CAMDEN 55 72 45 70 / 30 70 40 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...FIRE WEATHER WATCH FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 6, 2:27 PM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 227 PM CST THU NOV 6 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-072030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 227 PM CST THU NOV 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OVERALL RISK FOR SEVERE THUNDERSTORMS WITH THE FRONT IS LOW. FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION ON FRIDAY. A FEW STORMS ALONG THE PRE-FRONTAL SQUALL LINE COULD BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS TO AROUND 45 MPH. LOCALLY HEAVY RAINS ALSO A POSSIBILITY. THE NEXT CHANCE FOR THUNDERSTORMS TUESDAY AS ANOTHER FRONTAL SYSTEM APPROACHES FROM THE WEST AND MOVES BY TUESDAY AFTERNOON. A FEW STRONG STORMS POSSIBLE. WILDFIRE RISK INCREASING SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:06 PM CST | Fire Weather Watch | MOB | Walton | 24 hr |
| Nov 7, 2:06 PM CST | Red Flag Warning | MOB | Walton | 28 hr |
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.